Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 261, NWS Raleigh, NC

August 3, 2009Cumberland County, Hoke County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 3, 2009, 7:35 PM EDT for Cumberland County, Hoke County, North Carolina. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2009, 7:35 PM EDT (23:35 UTC)
Expired
Aug 3, 2009, 8:01 PM EDT
In force
26 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Hoke County, NC

The radar

The Raleigh/Durham radar (KRAX), 93 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 7:35 PM EDTHAIL 0.753 Ese Rockfish, NCPENNY SIZE HAIL REPORTED AT CONVENIENCE STORE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2009-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2009-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1299 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 032335
SVRRAH
NCC051-093-040015-
/O.NEW.KRAH.SV.W.0261.090803T2335Z-090804T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
735 PM EDT MON AUG 3 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HOKE COUNTY IN CENTRAL NORTH CAROLINA
  WEST CENTRAL CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 815 PM EDT

* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ROCKFISH...OR 10 MILES EAST OF RAEFORD...
  MOVING EAST AT 5 MPH. PENNY SIZED HAIL AND WINDS IN EXCESS OF 60
  MPH ARE LIKELY WITH THIS STORM

* LOCATIONS IMPACTED INCLUDE...
  HOPE MILLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
CLOUD TO GROUND LIGHTNING IS DEADLY SO SEEK SHELTER INDOORS AND STAY
AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN
EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES WILL
PROVIDE GOOD SHELTER.

&&

LAT...LON 3495 7903 3490 7909 3490 7917 3506 7917
      3507 7888 3490 7886 3490 7895
TIME...MOT...LOC 2335Z 264DEG 3KT 3498 7905

$$

VINCENT
2 follow-up statements
000 
WWUS52 KRAH 032346
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
746 PM EDT MON AUG 3 2009

NCC051-093-040015-
/O.CON.KRAH.SV.W.0261.000000T0000Z-090804T0015Z/
HOKE NC-CUMBERLAND NC-
746 PM EDT MON AUG 3 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR WEST CENTRAL CUMBERLAND AND EAST CENTRAL HOKE COUNTIES...

AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
ROCKFISH...OR 10 MILES SOUTHWEST OF FAYETTEVILLE...MOVING EAST AT 5 
MPH. DAMAGING WINDS OF 60 MPH ARE LIKELY WITH THIS STORM

LOCATIONS IN THE PATH OF THE STORM INCLUDE...HOPE MILLS.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS AND DEADLY CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY IF NO SHELTER IS AVAILABLE...TAKE COVER IN A VEHICLE. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 3495 7903 3490 7909 3498 7912 3505 7911
      3507 7888 3490 7886 3490 7895
TIME...MOT...LOC 2344Z 285DEG 4KT 3497 7903

$$

VINCENT
000 
WWUS52 KRAH 040001
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
801 PM EDT MON AUG 3 2009

NCC051-093-040011-
/O.CAN.KRAH.SV.W.0261.000000T0000Z-090804T0015Z/
HOKE NC-CUMBERLAND NC-
801 PM EDT MON AUG 3 2009

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CUMBERLAND AND
EAST CENTRAL HOKE COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND SEVERE 
WEATHER IS NO LONGER EXPECTED...THEREFORE THE WARNING HAS BEEN 
CANCELLED.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.

LAT...LON 3495 7903 3490 7909 3498 7912 3505 7911
      3507 7888 3490 7886 3490 7895
TIME...MOT...LOC 0001Z 285DEG 4KT 3497 7901

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:05 PM EDT, 4 hours 30 minutes earlier.

Area forecast discussion, Aug 3, 3:05 PM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
305 PM EDT MON AUG 3 2009

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL HOLD IN PLACE OVER CENTRAL NORTH
CAROLINA THROUGH TUESDAY. DRIER AIR ALOFT WILL OVERSPREAD THE REGION
TODAY AND LINGER OVERHEAD THROUGH TUESDAY. THIS WILL LEAD TO A
LESSER CHANCE OF SHOWERS AND STORMS THROUGH TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM MONDAY...

ONGOING SHOWERS AND THUNDERSTORMS OVER THE SANDHILLS REGION HAVE
FORMED IN AN AREA OF 1500+ J/KG CAPE...PWS AROUND 1.75...AND AHEAD
OF AN UPPER VORT CROSSING SC.  AT THE SURFACE...A REFLECTION OF THIS
UPPER DISTURBANCE WAS REFLECTED IN A WEAK LOW PRESSURE THAT HAS
FORMED ALONG THE STALLED FRONT EXTENDING THROUGH CENTRAL PIEDMONT.
MOST OF THE CONVECTIVE ACTIVITY SHOULD STAY SUPPRESSED TO NEAR THE
SOUTHERN CWA BORDER AND BELOW SEVERE CRITERIA....BEFORE DIMINISHING
AROUND SUNSET.

OVERNIGHT...THE SURFACE FRONT WASHES OUT...LEAVING A SURFACE TROUGH
OVER THE CWA.  ALREADY LOW PWS IN THE WEST WILL REMAIN AROUND
ONE INCH...WHILE THE MID LEVELS DRY IN THE EAST AND PWS FALL TOWARD
1.25.  UNDER MOSTLY CLEAR SKIES...WE WILL SEE OUR FIRST DECENT
RADIATIONAL COOLING IN SEVERAL DAYS.  WITH DEW POINTS THIS AFTERNOON
ARE STILL BELOW GUIDANCE...WILL LOWER MIN TEMPS A COUPLE
DEGREES...66-71 NW-SE.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
AS OF 255 PM MONDAY...

FOR TUESDAY/TUESDAY NIGHT: SEASONABLY DRIER AIR WITH PRECIP WATER
VALUES JUST BELOW NORMAL CONTINUES TO BUILD IN FROM THE WEST
TUESDAY. UPSTREAM MCS ACTIVITY OVER THE MID MISSISSIPPI VALLEY
GENERATES A MESOSCALE CONVECTIVE VORTEX WHICH DROPS SE TOWARD THE
SRN APPALACHIANS LATE TUESDAY... HOWEVER THE THERMAL WIND FIELDS
(STRONGLY DIFFLUENT WELL TO OUR NW) AND THE EXPECTED PRESENCE OF LOW
LEVEL JETTING INTO THE MID MISSISSIPPI VALLEY SUGGEST THAT
CONVECTION WILL BACKBUILD OVER MO/IL AND THAT THIS LEADING WAVE WILL
LARGELY DISSIPATE AS IT APPROACHES... BRINGING JUST HIGH LEVEL
CONVECTIVE DEBRIS CLOUDS INTO NC LATE IN THE DAY. DESPITE THE
PRESENCE OF THE SURFACE TROUGH THROUGH THE PIEDMONT... LOW LEVEL
FORCING IS ABSENT WITH LIGHT AND LARGELY DIFFLUENT BOUNDARY LAYER
FLOW. LASTLY... FORECAST SOUNDINGS SHOW WARM AND DRY MID LEVELS
WHICH WILL INHIBIT CONVECTION. WILL HOLD ONTO A MENTION OF ISOLATED
STORMS TUESDAY AFTERNOON IN THE SOUTHEAST CWA ONLY WHERE MOISTURE IN
THE LOWEST 2 KM IS SLIGHTLY BETTER THAN IT IS ELSEWHERE. FORECAST
LOW LEVEL THICKNESSES EQUATE TO HIGHS ABOUT A CATEGORY ABOVE
NORMAL... BUT WITH SOME CONTRIBUTION FROM DOWNSLOPE WARMING AND A
GOOD BIT OF SUNSHINE FOR MUCH OF THE DAY... HIGHS IN THE MID TO
POSSIBLY UPPER 90S APPEAR ATTAINABLE. IT IS POSSIBLE THAT AN
ISOLATED RESIDUAL SHOWER MAY ROLL OFF THE MOUNTAINS INTO THE NW CWA
TUESDAY NIGHT... BUT GIVEN THE DETRIMENTAL FACTORS NOTED ABOVE
INCLUDING THE LACKING FORCING AND MOISTURE... THE RISK APPEARS TOO
SMALL TO INCLUDE AT THIS TIME. EXPECT MILD LOWS OF 70-74 TUESDAY
NIGHT WITH GRADUALLY INCREASING HIGH AND MID CLOUDINESS.

FOR WEDNESDAY/WEDNESDAY NIGHT: THE WEAKLY DEFINED FRONT SITS TO OUR
NW WITH WEAK TROUGHING THROUGH THE PIEDMONT. THE FRONT IS BETTER
DEFINED WELL TO OUR WEST... FROM WRN KY/TN BACK INTO IA AND ERN
DAKOTAS... AND ADDITIONAL MCS ACTIVITY IS LIKELY TO OCCUR ALONG THIS
FRONT FROM MO/IL INTO KY/TN LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING. THE NAM AND GFS BRING THE REMNANTS OF THIS ACTION INTO NC
LATE WEDNESDAY THROUGH WEDNESDAY NIGHT. AS PRECIP WATER RECOVERS TO
ABOVE NORMAL VALUES WITH AROUND 2 INCHES EAST OF HIGHWAY 1... LOW
LEVEL LAPSE RATES STEEPEN AND MID LEVEL TEMPS COOL A BIT... LEADING
TO FORECAST MLCAPE OF 1500-1800 J/KG OVER THE EASTERN CWA. WILL GO
WITH A CHANCE POP EVERYWHERE. THICKNESSES INCREASE FURTHER TO 10-15
M ABOVE NORMAL... AND THIS WARMING FACTORING IN PARTLY CLOUDY SKIES
GIVES HIGHS MAINLY IN THE LOWER-MID 90S. WILL KEEP CHANCE POPS IN
THROUGH WEDNESDAY NIGHT AS THE MCV DRIFTS EAST THROUGH THE CWA WITH
PRECIP WATER HOLDING NEAR 2 INCHES. LOWS AGAIN AROUND 69-75.

FOR THURSDAY: MOISTURE REMAINS HIGH ALONG AND EAST OF THE SURFACE
TROUGH WITH PRECIP WATER HOLDING AT 1.8-2.0 INCHES... ALTHOUGH
VALUES ARE CLOSER TO NORMAL IN THE WESTERN CWA. MODERATE INSTABILITY
IS AGAIN EXPECTED BY AFTERNOON WITH MLCAPE OF 1500-2000 J/KG OVER
THE EASTERN CWA. FORCING FEATURES REMAIN WEAK TO ABSENT AND DEEP
LAYER SHEAR IS UNDER 20 KTS WHICH WILL LIMIT CONVECTIVE
ORGANIZATION... SO HAVE KEPT POPS AS CHANCE... HIGHER SE THAN NW.
HIGHS IN THE UPPER 80S TO AROUND 90. -GIH

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 300 PM MONDAY...

FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT: WILL CONTINUE THURSDAYS
CHANCE OF SHOWERS AND STORMS INTO THURSDAY EVENING... FOCUSED ACROSS
THE NORTH CLOSE TO THE EAST-WEST SURFACE FRONT OVER VA AND WHERE A
WEAK SHORTWAVE IS EVIDENT OVERNIGHT... AND IN THE EASTERN CWA DUE TO
THE LOW LEVEL JETTING THAT SITS OVER EASTERN NC. LOWS 69-75 BEFIT
TYPICAL LOWS IN THIS SORT OF WARM SECTOR REGIME. PRECIP WATER VALUES
REMAIN ABOVE NORMAL FRIDAY ESPECIALLY IN THE SOUTHEAST CWA. POCKETS
OF UPPER DIVERGENCE ASSOCIATED WITH JETLETS PASSING TO OUR NORTH MAY
AUGMENT THERMODYNAMIC LIFT... AND ADDITIONAL FORCING MAY COME FROM
THE PASSAGE OF MESOSCALE CONVECTIVE VORTICES EMANATING FROM MCS
ACTIVITY OVER THE MID MISSISSIPPI VALLEY. WILL HAVE CHANCE POPS
THROUGH THE DAY AND EVENING... HIGHER IN THE SOUTHEAST AND LOWER IN
THE TRIAD. HIGHS 85-90 WITH PARTLY TO MOSTLY CLOUDY SKIES AND LOWS
68-74.

FOR SATURDAY THROUGH MONDAY: WILL HAVE TO CONTEND WITH THE FRONT
STRETCHED JUST TO OUR NORTH SATURDAY AND A MOIST AND UNSETTLED AIR
MASS NEAR THE FRONT AND JUST TO ITS SOUTH. MCS ACTIVITY OVER
IA/MO/IL THURSDAY NIGHT SHOULD SPAWN A MESOSCALE CONVECTIVE VORTEX
WHICH THE GFS TRACKS SE INTO CENTRAL NC SATURDAY AFTERNOON...
HOWEVER WITH STEADILY RISING HEIGHTS ALOFT OVER THE MIDATLANTIC
LEADING TO RATHER WEAK STEERING FLOW FROM THE WNW... DPVA FROM ANY
MCV THAT HEADS THIS WAY SHOULD BE WEAK WITH MINIMAL IMPACT. WILL
HAVE LOW CHANCE POPS (20-30%) MAINLY SE SATURDAY AFTERNOON AND EARLY
EVENING. THE MID LEVEL ANTICYCLONE BUILDS IN EARNEST OVER THE
INTERIOR SOUTHEAST SUNDAY/MONDAY ACCORDING TO THE LATEST
GFS/CANADIAN/ECMWF. THE 850 MB RIDGE AXIS TO OUR SOUTH WILL MINIMIZE
LOW LEVEL MOISTURE RETURN... AND THE MID LEVEL WARMTH AND SUBSIDENCE
ALOFT SHOULD ALSO CUT DOWN ON PRECIP CHANCES. WILL GO WITH JUST
SLIGHT CHANCE POPS SUNDAY/MONDAY. HOWEVER... IT SHOULD BE NOTED THAT
IF THERE IS MORE TROUGH AMPLIFICATION FROM THE CANADIAN MARITIMES
INTO THE NW ATLANTIC... THE SURFACE FRONT COULD HOLD FARTHER SW NEAR
OR OVER NC WHICH WOULD LEAD TO HIGHER POPS. LOW LEVEL THICKNESSES
START NEAR NORMAL SATURDAY THEN CLIMB TO ABOUT 10-15 M ABOVE NORMAL
SUNDAY/MONDAY... AND EXPECT HIGH TEMPS TO BE NEAR SEASONAL NORMALS
SATURDAY (88-93) AND 90-95 SUNDAY/MONDAY. -GIH

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
AS OF 145 PM MONDAY...

DRIER WEATHER...AND BETTER WEATHER FOR AVIATION ACTIVITIES...
EXPECTED FOR THE TAF PERIOD.  ONLY A SCATTERED TO SOMETIMES BROKEN
CUMULUS FIELD OBSERVED ACROSS CENTRAL NC TODAY. ISOLATED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE THROUGH SUNSET...MAINLY SOUTH OF KFAY.
OVERNIGHT...DRIER AIR ALOFT AND RELATIVELY DRIER AIR IN THE BOUNDARY
LAYER SHOULD LEAD TO MOSTLY CLEAR SKIES OVERNIGHT.
STILL...DEWPOINTS IN THE MID TO UPPER 60S COULD LEAD TO BRIEF MVFR
VISIBILITY OBSCURATIONS AT POINTS SOUTH AND EAST BEFORE SUNRISE.  ON
TUESDAY...DRIER AIR OVER THE AREA WILL LEAD TO VFR CONDITIONS AND
WHAT LOOKS LIKE A ONE DAY LULL IN CONVECTIVE ACTIVITY.

FOR WEDNESDAY THROUGH FRIDAY...A CONTINUED MOIST LOW LEVEL SOUTHERLY
FLOW AROUND HIGH PRESSURE OFF THE SOUTHEAST COAST COUPLED WITH
AFTERNOON HEATING WILL BRING A CHANCE OF AFTERNOON SHOWERS AND
STORMS...WITH PERIODS OF EARLY MORNING MVFR/IFR STRATUS OR FOG.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...SMITH
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...SMITH
Hazardous weather outlook, Aug 3, 4:06 AM EDT, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
406 AM EDT MON AUG 3 2009

NCZ007>011-021>028-038>043-073>078-083>086-088-089-041000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
406 AM EDT MON AUG 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND
EVENING. ALSO...MULTIPLE THUNDERSTORMS MOVING OVER THE SAME AREA...
IN A MOIST AIR MASS...COULD PRODUCE LOCAL FLOODING OF LOW-LYING
AND URBAN AREAS. CURRENTLY...THE GREATEST THREAT OF ANY LOCAL
FLOODING WEDNESDAY IS ALONG AND EAST OF HIGHWAY 1.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT SEVERE OR SIGNIFICANT
WEATHER ASSOCIATED WITH ANY THUNDERSTORM.

DJF

In the hours before

Special weather statement, Aug 3, 6:42 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
642 PM EDT MON AUG 3 2009

NCZ075>077-086-088-032330-
CUMBERLAND-HARNETT-HOKE-LEE-MOORE-
642 PM EDT MON AUG 3 2009

...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
HARNETT...CUMBERLAND AND HOKE COUNTIES THROUGH 730 PM EDT...

AT 630 PM EDT...DOPPLER RADAR INDICATED AN AREA OF STRONG SHOWERS
AND THUNDERSTORMS OVER CENTRAL HOKE...WESTERN CUMBERLAND AND CENTRAL
HARNETT COUNTIES. THE MOVEMENT WITH THESE STORMS ARE NEARLY
STATIONARY...RESULTING IN VERY HEAVY RAINFALL AND NUMEROUS LIGHTNING
CLOUD TO GROUND LIGHTNING. RAINFALL AMOUNTS EXCEEDING TWO TO THREE
INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS.

AREAS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...TIMBERLAKE...
ANDERSON CREEK...SPRING LAKE...POPE AIR FORCE BASE...AND FORT
BRAGG.

GUSTY WINDS OF 30 TO 40 MPH CAN ALSO BE EXPECTED WITH THESE STORMS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THERE IS A URBAN AND SMALL STREAM ADVISORY FOR LOCALIZED FLOODING
IN EFFECT FOR THESE AREAS UNTIL 930 PM.

23

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 6:39 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Hoke104 min
Aug 3, 6:42 PM EDTSevere Thunderstorm WarningRAHHoke26 min
Aug 3, 6:56 PM EDTAreal Flood AdvisoryRAHWake109 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.